Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 28, 2018, 8:27 AM CDT for 5 counties in Alabama. It took effect at Mar 30, 2018, 7:51 PM CDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 8:27 AM CDT (13:27 UTC)
- In effect from
- Mar 30, 2018, 7:51 PM CDT
- Expired
- Apr 1, 2018, 2:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
603
WGUS44 KBMX 281327
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
827 AM CDT Wed Mar 28 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
.Heavy rainfall over the next forty eight hours will produce rises
along the upper Tombigbee River...and a flood warning is now in
effect at Bevill Lock and Dam for minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-290126-
/O.NEW.KBMX.FL.W.0011.180331T0051Z-180401T1900Z/
/AVLA1.1.ER.180331T0051Z.180331T1200Z.180401T0700Z.NO/
827 AM CDT Wed Mar 28 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tombigbee River At Bevill Lock and Dam.
* from Friday evening to Sunday afternoon...or until the Warning is
cancelled.
* At 7:00 AM Wednesday The stage Was 109.6 feet.
* Flood stage is 122 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and continue to
rise to near 123 feet by Saturday morning. The river will fall
below flood stage by early Sunday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$2 follow-up statements
123
WGUS84 KBMX 290217
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
917 PM CDT Wed Mar 28 2018
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall over the next forty eight hours will produce rises
along the upper Tombigbee River...and a flood warning is now in
effect at Bevill Lock and Dam for minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-291416-
/O.EXT.KBMX.FL.W.0011.180331T0508Z-180401T1200Z/
/AVLA1.1.ER.180331T0508Z.180331T1200Z.180401T0000Z.NO/
917 PM CDT Wed Mar 28 2018
The Flood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from late Friday night to Sunday morning...or until the warning is
cancelled.
* At 8:00 PM Wednesday the stage was 109.8 feet.
* Flood stage is 122.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 122.4 feet by Saturday morning. The river
will fall below flood stage by Saturday evening.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$378
WGUS84 KBMX 291239
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
739 AM CDT Thu Mar 29 2018
...The flood warning is cancelled for the Tombigbee River At Bevill
Lock and Dam...
.Rainfall in the upper Tombigbee Basin is expected to be less than
earlier forecast...and forecast crests along the river have been
revised downward. Therefore the flood warning is no longer in effect
at Bevill Lock and Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC063-065-091-107-119-291309-
/O.CAN.KBMX.FL.W.0011.000000T0000Z-180401T1200Z/
/AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
739 AM CDT Thu Mar 29 2018
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 6:00 AM Thursday the stage was 110.3 feet.
* Flood stage is 122 feet.
* Forecast...The river will crest below flood stage near 118.7
feet early Saturday morning and then begin to fall.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:45 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 28, 6:45 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 645 AM CDT Wed Mar 28 2018 .UPDATE Aviation Discussion. && .SHORT TERM... Today and Tonight. A trough will move into the southern Plains today, as upper level ridging extends from near the Yucatan Peninsula northeastward along the East Coast. A frontal boundary stretches from northeast Ohio to east Texas this morning. Active upper level jet and shortwaves within southwesterly flow have helped to maintain convection within the frontal region. Ridging continues to influence sensible weather conditions across Central Alabama, with the area remaining rain free early this morning. Skies are mostly clear, expect for high cirrus and low stratus across portions of the west, due to low level moisture return and weak uplift. The upper level ridge will prevent the frontal system to our west from moving eastward today. Other than a stray shower across the extreme northwest, Central Alabama will be dry through much of today. Will gradually increase pops late this afternoon and tonight, but expect most, if not all, rain to be confined to areas west of the I-59 corridor through tonight. Winds increase from the south today and tonight. This warm, moist advection will push afternoon highs into the upper 70s to lower 80s. Lows tonight will be in the upper 50s east to mid 60s west. Might have to add a mention of localized fog to the forecast for tonight, but current forecast wind speeds should prevent widespread fog. 14 .LONG TERM... Thursday through Tuesday. A shortwave trough will move eastward from Texas on Thursday and shear out as it ejects into the base of a larger-scale trough. There is uncertainty regarding the evolution of convection early Thursday morning across Mississippi, and this will have implications downstream across our forecast area. The threat for severe storms will be greatly diminished if a line of showers/storms outruns the upper-level support as indicated by some convective-allowing models. For now, we will plan for the slower evolution favored by the NAM/GFS/ECMWF. If this occurs, a low-level jet should strengthen to 40-55kt in advance of an organizing QLCS during the late morning and early afternoon. Models have trended upward with CAPE values due cooler temperatures aloft combined with slightly higher dewpoints. These same models have also underplayed warm sector dewpoints during recent systems, so it is possible that SBCAPE could reach 1500 J/kg. This amount of instability overlapping with 0-1km shear of 30-40kt would support a slightly higher tornado threat than previously indicated. Additionally, the ECMWF shows surface to 500mb crossovers that are much more favorable for supercells and clockwise curved hodographs across East Alabama. This solution is an outlier but will be monitored closely. Models are also more impressive with surface pressure troughing and backed surface flow east of I-65 during the afternoon. Our threat area will be expanded eastward accordingly. Quiet weather should return for Friday through Sunday as high pressure moves into the region. Rain chances could start to increase on Monday into Tuesday as a front approaches from the north. 87/Grantham && .AVIATION... 12Z TAF Discussion. MVFR stratus deck spread across TCL this morning, and expect those cigs to lift over the next couple hours as the sun rises. Otherwise, VFR conds expected at all terminals, until MVFR cigs spread into the area after 29/04Z. Expect a sct to bkn decks around 3500-4000ft through the day today. Winds will increase from the south, with gusts up to 18-20kts. Winds diminish slightly this evening. Overnight, southerly winds increase to 10-12kts, with MVFR cigs spreading across the area. An upper ridge over the region will suppress shower and thunderstorm activity today and this evening. There is a low chance rainfall could make it to TCL just before the end of this taf period, but will hold off on any mention of SHRA or TSRA for now. 14 && .FIRE WEATHER... Other than low rain chances in extreme northwest Central Alabama, rain free conditions expected for much of today. Shower and thunderstorm chances will slowly increase from northwest to southeast late this afternoon and tonight, ahead of an approaching front. Low clouds and patchy fog could become possible Thursday morning as low level moisture increases. The best rain chances will be Thursday afternoon and evening, as the front moves through the area. Drier conditions are expected by Friday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 78 60 73 51 67 / 10 20 90 50 10 Anniston 78 59 75 52 69 / 10 10 90 70 10 Birmingham 81 62 75 52 68 / 10 20 90 30 10 Tuscaloosa 81 64 73 51 70 / 10 30 90 20 10 Calera 80 62 74 52 70 / 10 20 90 40 10 Auburn 79 59 74 56 70 / 10 10 60 90 10 Montgomery 82 61 78 56 73 / 10 10 80 80 10 Troy 81 61 78 57 73 / 10 10 60 90 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 28, 4:07 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 407 AM CDT Wed Mar 28 2018 ALZ011>015-017>050-291215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 407 AM CDT Wed Mar 28 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Confidence remains low, but there is a threat for severe storms on across all of Central Alabama. The threat should begin around 10 AM in the West and end around 7 PM in the East. The best chance for damaging winds and a few tornadoes appears to be generally along and south of a line from Vernon to Jasper to Gadsden. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Thursday.
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.